Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

On iron supplements. Having irregular heartbeat, dry throat and feeling dizzy. Worrisome

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2511 Questions
Question
heart ratehello, I am a 26 years old female and I weigh 150 pounds. I am 5'10 and currently taking iron pills. lately I have been having irregular heartbeat. my heart is either beating too fast or sometimes it feels like its not there. I get really dried throat and feel dizzy. I barely get any sleep cause of this. sometimes my heart feels weird like when I'm scared
Posted Sun, 28 Apr 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query..

1. Since you are on iron supplements, you must be having anemia (low Hemoglobin). Anemia is a leading cause for dizziness and palpitations.

2. Another possible reason is gastritis (stomach irritation) due to the iron pills. You may take the pills after meals to reduce this common side effect or request your doctor to change the type of pill. The dryness of the throat an dizzy feeling may also be due to this. Anti acidity medication may help.

3. The other common conditions to be rued out are causes of excess blood loss (faster than the body can compensate), thyroid problems, stress, anxiety, mitral valve prolapse (common) and so on.

4. Get a Cardiologist's opinion. Get an ECG done. If this is fine, there is no cause for worry. The Cardiologist may get additional investigations such as 24 hour Holter ECG monitoring , 2D Echo and so on. If all these are normal, there is no cause for worry.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: On iron supplements. Having irregular heartbeat, dry throat and feeling dizzy. Worrisome 2 hours later
ok thank you. what do you suggest I do because I am on vacation in a different country and I don't leave until tomorrow. do I stop the iron pill? because it got worse last night and really frightened me. at a point, I felt heavy in my chest and couldn't breath all d way
 
 
Answered by Dr. Sumit Bhatti 6 hours later
Hi,

Thank you for writing back.

1. You may safely discontinue the iron pill for a few days.

2. Get a check up done as detailed above the moment you return home.

3. If you have travel insurance, at least get a medical examination and an ECG done.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor